MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-2518
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025, a 25- 18 mm amplatzer talisman pfo occluder was chosen as an implant using an 8f amplatzer talisman delivery system for a percutaneous transcatheter closure of a patent foramen ovale (pfo).During deployment of the left atrial disc, st segment elevation was observed on electrocardiogram.The changes were attributed to the presence of air affecting the right coronary artery (rca).The patient was treated with medication while waiting for the air to clear.After stabilization and resolution of the air embolism, the pfo closure was completed.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event with patient effects of ekg/ecg changes and air embolism was reported.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient effects of ekg/ecg changes and air embolism could not be determined.A medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported on (b)(6) 2025, a 25- 18mm amplatzer talisman pfo occluder was chosen as an implant using a 8f amplatzer talisman delivery system for a percutaneous transcatheter closure of a patent foramen ovale (pfo).During deployment of the left atrial disc, st segment elevation was observed on electrocardiogram.The changes were attributed to the presence of air affecting the right coronary artery (rca).Air was noted in the patient during pfo implant.The physician believes this was due to air in the talisman sheath or talisman pfo occluder system and released when the pfo occluder disc was deployed.No bubbles were observed in the pfo talisman device during preparation, but bubbles were introduced into the patient as the left disc was deployed.No air bubbles were noted in the loader or hemostasis valve of the talisman pfo occluder.The patient was treated with medication while waiting for the air to clear.After stabilization and resolution of the air embolism, the pfo closure was completed.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23570381
Report Number2135147-2025-06694
Device Sequence Number10272626
Product Code MLV
UDI-Device Identifier05415067033314
UDI-Public(01)05415067033314(17)280630(10)10947037
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-2518
Device Catalogue Number9-PFO-2518
Device Lot Number10947037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F TALISMAN DS ( 9-TDS-08F45-80, 10421740).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown